Indiana, 2012Damaging Winds in Indiana, May 20, 2012
May 20, 2012 · NWS IWX · 2 events in 1 county or zone
A cold front moved through northern Indiana during the overnight hours of May 20th into the 21st. A broken line of showers and thunderstorms moved across the area along this front.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A cold front moved through northern Indiana during the overnight hours of May 20th into the 21st. A broken line of showers and thunderstorms moved across the area along this front. However, the line was weakening as it encountered loss of heating and a decrease in instability. One thunderstorm was able to gain sufficient strength to produce isolated wind damage in portions of Fulton county.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before the first event at May 20, 8:39 PM EST, 2 hours 3 minutes earlier.
Area forecast discussion, May 20, 8:39 PM EST, 2 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
939 PM EDT SUN MAY 20 2012
.UPDATE...
ZONES UPDATED TO INCREASE POPS IN W AREAS PER CONVECTIVE TRENDS.
AREA OF SHOWERS AND THUNDERSTORMS CONTINUES TO EXPAND AHEAD OF THE
COLD FRONT AS QUICK SURGE OF LL MSTR CONTINUES TO FEED CONVECTION.
ISOLATED STORMS HAVE BEGUN TO DEVELOP AHEAD OF THE MAIN LINE. HRRR
SHOWS CONTINUED DEVELOPMENT AND EXPANSION EASTWARD TO AFFECT AT
LEAST THE WESTERN QUARTER TO HALF OF THE AREA. BY 4 TO 5Z IT
ACTUALLY DEVELOPS CONVECTION FURTHER EAST ALONG I-69 AREA. 88D IS
SHOWING 2 WESTWARD MOVING BOUNDARIES THAT COULD HELP EXPAND
CONVECTION...ESPECIALLY WEST OVER THE NEXT COUPLE OF HOURS. HAVE
HELD WITH HIGHER POPS TILL 8 TO 9Z WINDOW WHEN ACTIVITY SHOULD
WIND DOWN FURTHER.
MARGINAL SEVERE THREAT IN WESTERN COUNTIES WITH LINE OF STORMS IN
NE ILLINOIS IF THEY CAN CONTINUE TO ORGANIZE. GREATER CONCERN MAY
BE HEAVY RAINFALL WITH SLOWER MOVEMENT OF ACTIVITY AND SOME
UPSTREAM LOCATIONS SEEING 2 INCHES OR MORE IN A HOUR. HEAVY RAIN
MENTION ADDED AS WELL AS SMALL HAIL IN WESTERN COUNTIES THROUGH
6Z.
REST OF THE FORECAST JUST CLEANED UP A BIT TO MATCH WITH CHANGES.
&&
.PREV DISCUSSION... /ISSUED 736 PM EDT SUN MAY 20 2012/
AVIATION...
CHANCES FOR CONVECTION STILL QUESTIONABLE OVER THE NEXT 6 TO 9
HOURS DESPITE ONGOING CONVECTION SE OF KVPZ ATTM. WITH LOSS OF DAY
TIME HEATING...SUSPECT ONGOING CONVECTION WILL DIE OUT RATHER
QUICKLY OVER THE NEXT HOUR OR 2 BEFORE REACHING KSBN.
HOWEVER...SINCE RANDOM CELLS HAVE POPPED ELSEWHERE...WILL MAINTAIN
VCSH FOR A FEW HOURS. AT KFWA HAVE REMOVED ALL MENTION OF PRECIP
UNTIL AFTER 6Z WITH CU FIELD RAPIDLY FALLING APART.
ADDITIONAL CONVECTION WAS NOTED ACROSS CENTRAL AND NORTHERN
ILLINOIS...WORKING NE. SAME CONCERNS IN PLACE WITH HOW FAR NE THIS
WILL MAKE IT WITH STRONGEST ACTIVITY NORTH OF THE AREA ATTM. WILL
KEEP OVERNIGHT PERIOD UNCHANGED WITH TEMPO SHOWERS AT KSBN AND
VCSH AT KFWA FOR THE TIME BEING. FROPA WILL OCCUR DURING THE DAY
MONDAY WITH CURRENT TIMING OF WIND SHIFT LOOKING GOOD.
UPDATE...
UPDATE TO GRIDS MAY BE NEEDED OVER THE NEXT HOUR OR SO.
WIDELY SCT CONVECTION HAS BEEN REDEVELOPING ACROSS PORTER AND LAKE
COUNTIES AND MOVING NE INTO NW PARTS OF THE AREA. HOWEVER...WITH
LACK OF DEEPER MSTR TO THE EAST AND LOSS OF BETTER CONVERGENCE THE
CELLS QUICKLY PULSE OUT AND DIE. GREATER AREA OF CONCERN EXTENDED
FROM SW OF CHICAGO INTO CENTRAL ILLINOIS WHERE BROKEN LINE OF
STORMS WAS TAKING SHAPE WITH WARNINGS ALREADY BEING ISSUED. THIS
LINE WAS LOCATED JUST AHEAD OF THE COLD FRONT...INDICATING THERE
IS SOME POTENTIAL FOR IT TO SURVIVE INTO WESTERN AREAS LATER THIS
EVENING INTO THE OVERNIGHT HOURS. MID RANGE CHC POPS WILL LIKELY
WORK FOR NOW BUT IF COVERAGE CONTINUES TO INCREASE...MAY NEED TO
INCREASE POPS ACCORDINGLY.
PREV DISCUSSION... /ISSUED 411 PM EDT SUN MAY 20 2012/
SHORT TERM...
FORECAST CHALLENGE THIS PERIOD INCLUDE CHANCES FOR STORMS...
INCLUDING THE CHANCE FOR SEVERE STORMS THIS AFTERNOON AND
TONIGHT. HOT CONDITIONS WERE OVER THE FCST AREA WITH THE
TEMPERATURE TOPPING 90 DEGREES AT SEVERAL LOCATIONS BY MID
AFTERNOON. CONVECTIVE CLOUD HEIGHTS WERE VERY HIGH AND STORMS HAVE
HAD A HARD TIME GETTING GOING AS SFC BASED CAPES HAVE BEEN FALLING
THIS AFTERNOON AS THE SHALLOW LOW LEVEL MOISTURE HAS BEEN MIXING
OUT. HAVE COORDINATED THE SLIGHT RISK WITH SPC WITH THIS
INFORMATION AND THEY HAVE REMOVED THE SLIGHT RISK OF STORMS FROM
OUR AREA WITH AN UPDATE THIS AFTERNOON. THE NCEP MODELS NOT
HANDLING THIS MIXING OUT VERY WITH...WITH WHAT APPEARS TO BE TOO
LARGE OF STORM COVERAGE AND TOO MUCH RAIN. EXPECT SHOWERS AND
ISOLATED STORMS TO MOVE INTO THE AREA WITH THE FRONT TONIGHT. KEPT
A MENTION TONIGHT INTO TUESDAY MORNING. CUT RAINFALL AMOUNTS
BASICALLY IN HALF. LIMITED BULK SHEAR AND WANING CAPES SHOULD
INHIBIT SEVERE STORM POTENTIAL. OTHERWISE... KEPT A CHANCE FOR
LINGERING SHOWERS INTO MONDAY NIGHT. THE MEAN ENSEMBLE MOS TEMPS
APPEAR REASONABLE.
LONG TERM...
TUESDAY MORNING THROUGH SUNDAY MORNING.
NO POP / WX / QPF THROUGH THE PERIOD.
COLD FRONT PASSES THROUGH THE AREA AND OUT OF THE REGION DURING THE
DAY TUESDAY. COLD AIR ADVECTION WILL HELP TO KEEP TEMPERATURES AT TO
SLIGHTLY BELOW NORMAL FOR THE AFTERNOON HIGHS ON TUESDAY.
COLD ADVECTION PATTERN PERSISTS THROUGH THE DAY WEDNESDAY AS HIGH
PRESSURES SETTLES ACROSS THE OHIO RIVER VALLEY. LATE WEDNESDAY /
THURSDAY NIGHT RIDGING BUILDS ACROSS THE MISSISSIPPI AND OHIO
VALLEY. RAPID WARMING THURS/FRIDAY AND CONTINUED WARM THROUGH THE
MEMORIAL DAY WEEKEND.
GIVEN THE CONTINUED DRY CONDITIONS...EXPECT TO SEE TEMPERATURES
REBOUND FAST LATE IN THE WEEK AND SHOULD BE WELL ABOVE NORMAL BY
FRIDAY.
THE FORECAST SOLUTION AND GRIDS REPRESENT A CONSENSUS OF
MODELS...HOWEVER... THERE IS AT LEAST SOME SUGGESTION BY SOME OF THE
EXTENDED MODELS THAT THE FRONTAL BOUNDARY OVER THE GREAT LAKES MAY
BE SUPPRESSED FAR ENOUGH SOUTH TO BRING SHOWERS/CLOUDS INTO LAKE
MICHIGAN/LOWER MICHIGAN AREA. THESE ARE OUTLYERS AND HAVE BEEN
LARGELY DISMISSED FOR THIS FORECAST ISSUANCE.
WITH THE HEAT...AND GIVEN THE HOLIDAY WEEKEND...WILL HAVE TO MONITOR
AND MAY CONSIDER INCLUDING HEAT WORDING IN THE HAZARDOUS WEATHER
OUTLOOK FOR THE EXTENDED PERIOD.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...SMALL CRAFT ADVISORY FROM 2 PM MONDAY TO 5 PM EDT TUESDAY FOR
LMZ043-046.
&&
SHORT TERM...SKIPPER
LONG TERM...LEWIS
AVIATION...FISHER
UPDATE...FISHERHazardous weather outlook, May 20, 4:03 AM EST, 18 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
503 AM EDT SUN MAY 20 2012
INZ003>009-012>018-020-022>027-032>034-MIZ077>080-210915-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-
MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN-
CASS MI-ST. JOSEPH MI-BRANCH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON...
WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW...
WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...
MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...
BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER
503 AM EDT SUN MAY 20 2012 /403 AM CDT SUN MAY 20 2012/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA
AND SOUTHWEST LOWER MICHIGAN.
.DAY ONE...TODAY AND TONIGHT
THERE IS A CHANCE OF THUNDERSTORMS TONIGHT. SEVERE STORMS ARE NOT
EXPECTED.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
THERE IS A CHANCE OF THUNDERSTORMS MONDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
&&
STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX
MIZ081-OHZ001-002-004-005-015-016-024-025-210915-
HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-HENRY-PAULDING-PUTNAM-VAN WERT-
ALLEN OH-
INCLUDING THE CITIES OF...HILLSDALE...BRYAN...MONTPELIER...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
503 AM EDT SUN MAY 20 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO AND
SOUTHWEST LOWER MICHIGAN.
.DAY ONE...TODAY AND TONIGHT
THERE IS A SLIGHT CHANCE OF THUNDERSTORMS LATE TONIGHT. SEVERE
STORMS ARE NOT EXPECTED.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
THERE IS A CHANCE OF THUNDERSTORMS MONDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
&&
STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX
LMZ043-046-210915-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
503 AM EDT SUN MAY 20 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
SOUTHEASTERN LAKE MICHIGAN.
.DAY ONE...TODAY AND TONIGHT
THERE IS A CHANCE OF THUNDERSTORMS FROM LATE AFTERNOON INTO THE
OVERNIGHT HOURS. WINDS AND WAVES MAY BE LOCALLY HIGH IN AND NEAR
STORMS.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
THERE IS A CHANCE FOR THUNDERSTORMS MONDAY MORNING. CONDITIONS
WILL LIKELY BECOME HAZARDOUS FOR SMALL CRAFT MONDAY AFTERNOON INTO
TUESDAY AFTERNOON.
&&
STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
In the hours before
Special weather statement, May 20, 4:43 PM EST, 5 hours 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
543 PM EDT SUN MAY 20 2012
INZ003-012-013-202245-
LA PORTE-STARKE-PULASKI-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...KNOX...
NORTH JUDSON...BASS LAKE...WINAMAC...FRANCESVILLE...MEDARYVILLE
543 PM EDT SUN MAY 20 2012 /443 PM CDT SUN MAY 20 2012/
...ISOLATED THUNDERSTORMS TO AFFECT NORTHWESTERN INDIANA INTO
EARLY THIS EVENING...
ISOLATED THUNDERSTORMS WILL CONTINUE TO DEVELOP AND MOVE SLOWLY
NORTHEAST ACROSS NORTHWESTERN INDIANA. LOCATIONS ALONG AND
NORTHWEST OF A FRANCESVILLE TO FISH LAKE LINE WILL SEE THE BEST
CHANCE OF SEEING A THUNDERSTORM. BRIEF HEAVY RAIN...SMALL HAIL AND
WIND GUSTS TO 40 MPH WILL BE POSSIBLE WITH THE STRONGEST STORMS.
INZ023-024-202245-
MIAMI-WABASH-
INCLUDING THE CITIES OF...PERU...GRISSOM AFB...MEXICO...WABASH...
NORTH MANCHESTER
543 PM EDT SUN MAY 20 2012
...ISOLATED THUNDERSTORMS ACROSS SOUTHERN MIAMI AND WABASH
COUNTIES...
ISOLATED THUNDERSTORMS WILL CONTINUE TO DEVELOP AND MOVE SLOWLY
NORTHEAST ACROSS SOUTHERN MIAMI INTO SOUTHERN WABASH COUNTIES
THROUGH 630 PM EDT. BRIEF HEAVY RAIN...SMALL HAIL AND WIND GUSTS
TO 40 MPH WILL BE POSSIBLE WITH THE STRONGEST STORMS.
Special weather statement, May 20, 5:54 PM EST, 4 hours 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
654 PM EDT SUN MAY 20 2012
INZ003-202330-
LA PORTE IN-
554 PM CDT SUN MAY 20 2012
...STRONG THUNDERSTORM MOVING TOWARD SOUTHERN LA PORTE COUNTY...
AT 537 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 11 MILES SOUTHWEST OF LA CROSSE...OR 10 MILES
EAST OF DE MOTTE...MOVING NORTHEAST AT 30 MPH.
THIS STORM WILL BE CAPABLE OF PRODUCING HAIL TO THE SIZE OF
DIMES...BRIEF TORRENTIAL RAINFALL AND LOCALIZED WIND GUSTS TO 50
MPH. ADDITIONAL THUNDERSTORMS MAY DEVELOP AND MOVE ACROSS SOUTHERN
LA PORTE COUNTY BEHIND THIS STORM.
LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
LA CROSSE...
WANATAH...
KINGSFORD HEIGHTS...
THOMASTON AND SOUTH WANATAH...
HANNA...
TRACY...SOUTH CENTER AND UNION MILLS...
LAT...LON 4159 8678 4146 8660 4141 8667 4141 8669
4139 8670 4126 8687 4124 8693 4140 8694
TIME...MOT...LOC 2253Z 219DEG 24KT 4128 8692Special weather statement, May 20, 8:57 PM EST, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
957 PM EDT SUN MAY 20 2012
INZ003-012-013-020-MIZ077-210400-
LA PORTE-STARKE-PULASKI-WHITE-BERRIEN-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...KNOX...
NORTH JUDSON...BASS LAKE...WINAMAC...FRANCESVILLE...MEDARYVILLE...
MONTICELLO...BROOKSTON...MONON...NILES...BENTON HARBOR...
ST. JOSEPH...BUCHANAN
957 PM EDT SUN MAY 20 2012 /857 PM CDT SUN MAY 20 2012/
...STRONG THUNDERSTORM TO AFFECT THE WESTERN INDIANA AND FAR
SOUTHWESTERN LOWER MICHIGAN THIS EVENING...
AT 950 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THE LEADING EDGE OF AN EXPANDING AREA OF SHOWERS AND THUNDERSTORMS
EXTENDING FROM SOUTHEASTERN LAKE MICHIGAN...TO MICHIGAN CITY TO
SOUTHWEST TO FOWLER INDIANA. THIS AREA WAS MOVING NORTHEAST AT 30
MPH.
LOCALLY HEAVY RAINFALL WILL BE THE MAIN THREAT FROM THESE
THUNDERSTORMS WITH RAINFALL RATES OF 1 TO 2 INCHES PER HOUR
POSSIBLE. IN ADDITION...THE STRONGER STORMS MAY PRODUCE LOCAL
WIND GUSTS TO 50 MPH AND SMALL HAIL.
LAT...LON 4159 8678 4146 8660 4141 8667 4141 8669
4139 8670 4126 8687 4124 8693 4140 8694
TIME...MOT...LOC 2253Z 219DEG 24KT 4128 8692Special weather statement, May 20, 9:22 PM EST, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1022 PM EDT SUN MAY 20 2012
INZ003-012-013-020-MIZ077-210400-
LA PORTE-STARKE-PULASKI-WHITE-BERRIEN-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...KNOX...
NORTH JUDSON...BASS LAKE...WINAMAC...FRANCESVILLE...MEDARYVILLE...
MONTICELLO...BROOKSTON...MONON...NILES...BENTON HARBOR...
ST. JOSEPH...BUCHANAN
957 PM EDT SUN MAY 20 2012 /857 PM CDT SUN MAY 20 2012/
...STRONG THUNDERSTORM TO AFFECT THE WESTERN INDIANA AND FAR
SOUTHWESTERN LOWER MICHIGAN THIS EVENING...
AT 950 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THE LEADING EDGE OF AN EXPANDING AREA OF SHOWERS AND THUNDERSTORMS
EXTENDING FROM SOUTHEASTERN LAKE MICHIGAN...TO MICHIGAN CITY TO
SOUTHWEST TO FOWLER INDIANA. THIS AREA WAS MOVING NORTHEAST AT 30
MPH.
LOCALLY HEAVY RAINFALL WILL BE THE MAIN THREAT FROM THESE
THUNDERSTORMS WITH RAINFALL RATES OF 1 TO 2 INCHES PER HOUR
POSSIBLE. IN ADDITION...THE STRONGER STORMS MAY PRODUCE LOCAL
WIND GUSTS TO 50 MPH AND SMALL HAIL.
Special weather statement, May 20, 10:13 PM EST, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1113 PM EDT SUN MAY 20 2012
INZ014>016-210345-
FULTON IN-KOSCIUSKO IN-MARSHALL IN-
1113 PM EDT SUN MAY 20 2012
...STRONG THUNDERSTORMS TO MOVE THROUGH EXTREME NORTHWESTERN
MIAMI...WESTERN KOSCIUSKO...SOUTHEASTERN MARSHALL AND NORTHEASTERN
FULTON COUNTIES...
AT 1108 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR ROCHESTER...MOVING NORTH AT 30 MPH. DIME
SIZE HAIL AND WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS STORM. IN
ADDITION...BRIEF HEAVY DOWNPOURS ARE ALSO EXPECTED.
LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
MENTONE...
ARGOS...
BOURBON...
SEVASTOPOL...
TALMA...TIOSA AND BURKET...
TIPPECANOE AND OLD TIP TOWN...
LAT...LON 4138 8627 4136 8587 4100 8604 4100 8623
TIME...MOT...LOC 0312Z 189DEG 25KT 4107 8611
Thunderstorm Wind, Fulton
- When
- May 20, 10:42 PM EST to 10:43 PM EST
- Where
- Fulton County, 1.25 mi ENE of Rochester Arpt
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- State Official
- Coordinates
- 41.080, -86.160
County dispatch reported a metal roof was blown off an outbuilding onto the top of a home near the intersection of County Road 450 East and Fort Wayne Street. The home also suffered some window damage.
Thunderstorm Wind, Fulton
- When
- May 20, 10:45 PM EST to 10:46 PM EST
- Where
- Fulton County, 1.04 mi W of Athens
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 41.050, -86.150
Emergency management officials reported numerous trees down.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Wildfire in Michigan, May 20 to 31, 2012$12 million · 2 events
- Hail and Damaging Wind in Indiana, May 20, 2012$250,000 · 78 kt wind · 3 events
- Hail and Damaging Winds in Illinois, May 20, 2012$180,000 · 1.75 in hail · 9 events
- Hail and Damaging Winds in Louisiana, May 20 to 21, 2012$82,000 · 1.5 in hail · 13 events
- Flash Flood and Hail in Illinois, May 20, 2012$68,000 · 1 in hail · 14 events
- Hail and Damaging Winds in Michigan, May 20, 2012$42,000 · 1 in hail · 20 events
- Hail and Damaging Winds in Wisconsin, May 20, 2012$10,000 · 1.75 in hail · 19 events
- Hail and Damaging Winds in Illinois, May 20, 20121 in hail · 14 events
- Marine Hail in Lake Superior, May 20, 20121 in hail · 7 events
- Hail and Damaging Wind in Wisconsin, May 20, 2012$7,000 · 1 in hail · 5 events
- Hail in Colorado, May 20, 20121 in hail · 5 events
- Hail in Wisconsin, May 20, 20121 in hail · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 380948, 380949.